MAUDE Adverse Event Report: WRIGHTS LANE SYNTHES USA PRODUCTS LLC LONG SCALPEL HANDLE; HANDLE, SCALPEL

WRIGHTS LANE SYNTHES USA PRODUCTS LLC LONG SCALPEL HANDLE; HANDLE, SCALPEL
Model Number 03.010.491
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Additional narrative: reporter is a synthes employee.The device has been received, the investigation is in progress, no conclusion could be drawn at the time of filing this report.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Event or Problem Description
It was reported that on an unknown date, the long scalpel handle was dropped on the floor and the tip broke off.It is unknown when and where the issue was discovered.There was no patient involvement.This report involves one (1) long scalpel handle.This is report 1 of 1 for (b)(4).
 
Additional Manufacturer Narrative
Depuy synthes is submitting this report pursuant to the provisions of 21 cfr, part 803.This report may be based on information which depuy synthes has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, depuy synthes or its employees that the report constitutes an admission that the device, depuy synthes, or its employees caused or contributed to the potential event described in this report.H10: additional narrative: h3, h4, h6: part 03.010.491, lot 7251903: release to warehouse date: july 08, 2013.Supplier: (b)(4).No non-conformance reports (ncr¿s) were generated during production.Review of the device history record(s) showed that there were no issues during the manufacture of this product, and any sub-components, which would contribute to this complaint condition.H3, h6: a product investigation was completed: upon visual inspection, it was observed that the scalpel tip broke off and the broken piece was returned.No other defects were observed with the returned device.An accurate dimensional inspection was not able to be performed because the break occurred at a radiused transition.The relevant drawings were reviewed.This complaint was confirmed as the scalpel tip broke off of the complaint device.There is no indication that a design or manufacturing issue contributed to the complaint.While no definitive root cause could be determined it is possible that the device encountered unintended forces during its use.No new malfunctions were observed during this investigation.Additional monitoring for any potential safety signals will be conducted through complaint trending and other post-market safety surveillance activities.Based on the investigation findings, it has been determined that no corrective and/or preventative action is proposed.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.

Brand Name
LONG SCALPEL HANDLE
Common Device Name
HANDLE, SCALPEL
Manufacturer (Section D)
WRIGHTS LANE SYNTHES USA PRODUCTS LLC
1302 wrights lane east
west chester PA 19380
MDR Report Key11207925
Report Number2939274-2021-00398
Device Sequence Number4088778
Product Code GDZ
UDI-Device Identifier10886982069085
UDI-Public(01)10886982069085
Combination Product (Y/N)N
Initial Reporter StateMN
Initial Reporter CountryUS
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source company representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 12/28/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number03.010.491
Device Catalogue Number03.010.491
Device Lot Number7251903
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer01/20/2021
Initial Date Received by Manufacturer 12/28/2020
Supplement Date Received by Manufacturer02/03/2021
Initial Report FDA Received Date01/21/2021
Supplement Report FDA Received Date02/12/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1